Texas, 2006

Flash Flood in Texas, February 1, 2006

February 1, 2006 · NWS FWD · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 1, 5:35 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 1, 5:35 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
535 AM CST WED FEB 1 2006

.AVIATION DISCUSSION...
MVFR CEILINGS WILL CONTINUE AT ALL TAF SITES THROUGH THE MORNING AS
50 KNOT LOW LEVEL JET CONTINUE TO DRAW UP LOW LEVEL MOISTURE.  LOW
CEILINGS MAY BE MORE TEMPORARY AT AFW AND FTW THE FIRST FEW HOURS
BUT SHOULD BECOME PREVAILING BROKEN TO OVERCAST BY 15Z.  ETA/GFS AND
MRF ALL HOLD ON TO CEILINGS BELOW 3000 FT THROUGH THE AFTERNOON.
CEILINGS WILL LIFT ONCE A WEAK SURFACE TROUGH MOVES SOUTHEAST OF THE
REGION AND SLIGHTLY DRIER AIR FILTERS IN.  EXPECT LOW CEILINGS TO
SCATTER OUT AND DISSIPATE LATE THIS EVENING...HOWEVER...LIGHT WINDS
AND CLEARING SKIES WILL RESULT IN SOME PATCHY FOG...MAINLY AFTER 6Z.

SOUTHERLY SURFACE WINDS WILL PREVAIL FOR MOST OF THE DAY.  WILL ALSO
SEE SOME LOW LEVEL WIND SHEAR THIS MORNING AS WINDS QUICKLY
ACCELERATE AND BECOME SOUTHWESTERLY AT 45 KNOTS BETWEEN 1000 AND
1500 FT.  WINDS SHOULD BACK THIS AFTERNOON AND DECREASE AS SURFACE
TROUGH ENTERS THE REGION. WINDS WILL BECOME LIGHT AND VARIABLE
OVERNIGHT.

&&

.DISCUSSION...
315 AM
PROGRESSIVE 500MB SHORT WAVE CUTOFF LOW MOVES EAST ACROSS HILL
COUNTRY TODAY AND DIFLUENCE ON THE EASTERN SIDE IS PRODUCING SOME
WIDESPREAD LIFT THAT WILL RESULT IN PRECIPITATION IN OUR SOUTHERN
AND EASTERN ZONES. CAPE IS FAIRLY WEAK...SHEAR IS WEAK AS
WELL...SO SEVERE THREAT SEEMS UNLIKELY FOR OUR CWA...ALTHOUGH AN
ISOLATED CELL MAY PRODUCE SOME SMALL HAIL AND GUSTY WINDS IN THE
SOUTHEASTERN ZONES. SOME PATCHY FOG EXPECTED IN THE EASTERN HALF
OF THE CWA WITH LEFTOVER MOISTURE FROM THIS SYSTEM AND LIGHT
WINDS.

HIGH TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH FRIDAY...THEN
JUST A BIT COOLER ON THE WEEKEND AS NEXT COOL FRONT MOVES THROUGH.
ANOTHER COOL FRONT EXPECTED MONDAY...THEN GFS WANTS TO DEVELOP
SOME WARM FRONTAL PRECIPITATION ON WEDNESDAY AFTERNOON AND EVENING
IN THE SOUTHWEST HALF. I PUT IN LOW POPS FOR THAT EVENT...WE WILL
HAVE TO SEE HOW MODELS PROGRESS ON THAT SCENARIO DURING THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  48  72  46 /  20  20   0   0
WACO, TX              66  49  72  45 /  30  30   0   0
PARIS, TX             59  51  66  45 /  10  60   0  10
DENTON, TX            64  46  70  44 /  10  20   0   0
MCKINNEY, TX          62  48  70  45 /  20  20   0  10
DALLAS, TX            64  49  71  46 /  20  20   0   0
TERRELL, TX           61  50  69  46 /  30  50   0   0
CORSICANA, TX         63  51  71  46 /  40  50   0   0
TEMPLE, TX            67  49  73  45 /  40  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/84
Hazardous weather outlook, Feb 1, 4:00 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST WED FEB 1 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS ABOUT THE SOUTHEAST
HALF OF NORTH TEXAS...GENERALLY SOUTHEAST OF A GREENVILLE...FORT
WORTH...TO GOLDTHWAITE LINE. THUNDERSTORM CHANCES WILL EXPAND TO
INCLUDE THE EASTERN HALF OF NORTH TEXAS EARLY THIS EVENING. THE MAIN
HAZARD ASSOCIATED WITH THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING. HOWEVER...A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS
THIS AFTERNOON AND EARLY THIS EVENING SOUTHEAST OF AN ATHENS TO WACO
LINE. HAIL AS LARGE AS PENNIES AND WIND GUSTS TO 40 MPH WILL BE
POSSIBLE. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...
SOME PATCHY FOG IS EXPECTED TO DEVELOP ACROSS THE EASTERN HALF OF
NORTH TEXAS...ALONG AND EAST OF INTERSTATE 35...AROUND SUNRISE
THURSDAY.  VISIBILITIES WILL FALL BELOW ONE MILE IN SOME LOCATIONS
WHICH MAY PRESENT A HAZARD TO MORNING COMMUTERS. VISIBILITIES SHOULD
IMPROVE MID MORNING THURSDAY.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 2 PM AND 7
PM TODAY SOUTHEAST OF AN ATHENS TO WACO LINE.

The radar

The Ft Hood radar (KGRK), 91 km away, was scanning. The volume nearest the first event began at 13:19 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Robertson

When
February 1, 7:20 AM CST to 10:00 AM CST
Where
Robertson County, 3 mi S of Franklin
Reported by
LAW ENFORCEMENT
Coordinates
30.983, -96.483

Water covering the road along Farm to Market 46.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490740.